MAUDE Adverse Event Report: BIOVENTUS LLC DUROLANE; HYALURONIC ACID

BIOVENTUS LLC DUROLANE; HYALURONIC ACID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Bacterial Infection (1735); Pain (1994)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A patient injected with durolane was diagnosed with septic arthritis and hospitalized.Patient was treated with antibiotics (clindamycine, cloxacilline) and morphine.This was the patient's first durolane injection, in which they were also injected with a steroid (diprostene) concomitantly.The patient was released and is recovering from the event.A batch record review was completed and confirmed this lot met all specifications prior to release.A review of reported durolane events identified two additional cases of infection with the same lot; however, all three cases were from the same facility and the injections performed by the same physician on the same day.Multiple follow-ups were completed for additional informaiton, and only limited information was provided and already included in this report.This event was reviewed by a clinical specialist who concluded a root cause could not be determined, and most likely due to the treatment procedure.Durolane labeling does identify infections as a potential adverse event with the use of the product.Bioventus will continue to monitor this and similar events should additional action be needed.
 
Event or Problem Description
It was reported that a patient being treated for moderate gonarthrosis of the knee was initially injected on (b)(6) 2025, concomitantly with durolane and a steroid injection.It was reported the physician used the same needle for the durolane injection that was utilized for the steroid injection.One day post injection, the patient experienced severe pain and swelling and was hospitalized.An aspiration procedure was completed as well as a joint puncture for bacterial sampling.The patient was diagnosed with septic arthritis caused by staphylococcus aureus.Patient was provided one intravenous and two oral antibiotics as well as morphine.The patient was discharged from the hospital on (b)(6) 2025 in stable condition.Patient has discontinued morphine and is reported to be improving with the use of the antibiotics.

Brand Name
DUROLANE
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
BIOVENTUS LLC
4721 emperor blvd
suite 100
durham NC 27703
Manufacturer (Section G)
Q-MED AB
seminariegatan 21
uppsala, swe SE-75 2 28
SW   SE-752 28
Manufacturer Contact
lizzie fields
4721 emperor blvd
suite 100
durham, NC 27703
9194746802
MDR Report Key21663766
Report Number3009595577-2025-00002
Device Sequence Number18035927
Product Code MOZ
UDI-Device Identifier00816986020808
UDI-Public(01)00816986020808(17)270430(10)22587
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P170007/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot Number22587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIPROSTENE INJECTION; SIMPONI
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale